Alert archive / Louisiana / Tornado Warnings in 2008
Tornado Warning 12, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Apr 11, 2008, 3:45 PM CDT for Saint Landry Parish, Louisiana. It was in force for 30 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 11, 2008, 3:45 PM CDT (20:45 UTC)
- Expired
- Apr 11, 2008, 4:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
County Saint Landry Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 3:45 PM CDT | TSTM WND DMG | 2 S Washington, LA | NWS SURVEY CONCLUDED THAT STRAIGHT LINE WINDS CAUSED THE EXTENSIVE TREE AND POWERLINE DAMAGE ABOUT 500 YARDS WIDE ALONG SR 182 JUST NORTH OF NUBA. THIS PLACEMENT OF THE DAMAGING WINDS IS LIKELY THE REAR FLANK DOWNDRAFT PORTION OF THE THUNDERSTORM THAT PRODUCED |
| Apr 11, 3:45 PM CDT | TSTM WND DMG | 5 N Opelousas, LA | NUMEROUS TREES AND POWER LINES DOWN. POSSIBLE TORNADO. |
| Apr 11, 3:45 PM CDT | TORNADO 0 | 3 N Opelousas, LA | NWS SURVEY CONFIRMED EF0 TORNADO WHICH BEGAN 5 MILES NORTHEAST OF OPELOUSAS AND ENDED 5 MILES NORTH OF OPELOUSAS...OR JUST SOUTH OF THE INTERSECTION OF US 167 AND LA 182. TOTAL TRACK LENGTH WAS AROUND 4 MILES...AND TRACK WIDTH UNDETERMINED. AMONG THE DAMAGE WA |
| Apr 11, 3:45 PM CDT | TORNADO | 5 N Opelousas, LA | NUMEROUS TREES AND POWER LINES DOWN. TORNADO WAS SPOTTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1405 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 514 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLCH 112044
TORLCH
LAC097-112115-
/O.NEW.KLCH.TO.W.0012.080411T2045Z-080411T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
345 PM CDT FRI APR 11 2008
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL ST. LANDRY PARISH IN CENTRAL LOUISIANA...
THIS INCLUDES...OPELOUSAS...MELVILLE...KROTZ SPRINGS...
* UNTIL 415 PM CDT
* AT 342 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
OPELOUSAS...MOVING EAST AT 45 MPH.
* THE TORNADO WILL BE NEAR...
PORT BARRE BY 350 PM CDT...
KROTZ SPRINGS AND 7 MILES SOUTH OF MELVILLE BY 405 PM CDT...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A SMALL INTERIOR ROOM.
GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE...SEEK
SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR
ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND
ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3050 9176 3049 9175 3046 9211 3064 9214
3070 9173 3056 9175 3053 9173 3051 9173
TIME...MOT...LOC 2045Z 263DEG 39KT 3056 9201
$$
133 follow-up statements
000
WWUS54 KLCH 112057
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
357 PM CDT FRI APR 11 2008
LAC097-112115-
/O.CON.KLCH.TO.W.0012.000000T0000Z-080411T2115Z/
ST. LANDRY LA-
357 PM CDT FRI APR 11 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR EAST
CENTRAL ST. LANDRY PARISH...
AT 354 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR PORT BARRE...OR
ABOUT 9 MILES NORTHEAST OF LEONVILLE...MOVING EAST AT 42 MPH.
THE TORNADO WILL BE NEAR...
KROTZ SPRINGS BY 405 PM CDT...
6 MILES SOUTH OF MELVILLE BY 410 PM CDT...
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3050 9174 3048 9197 3066 9201 3070 9173
3058 9174 3057 9175 3056 9175 3053 9173
3051 9173
TIME...MOT...LOC 2057Z 261DEG 36KT 3058 9188
$$
13000
WWUS54 KLCH 112105
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
404 PM CDT FRI APR 11 2008
LAC097-112115-
/O.CON.KLCH.TO.W.0012.000000T0000Z-080411T2115Z/
ST. LANDRY LA-
404 PM CDT FRI APR 11 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR EAST
CENTRAL ST. LANDRY PARISH...
AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 7 MILES NORTHWEST OF
KROTZ SPRINGS...MOVING EAST AT 40 MPH.
THE TORNADO WILL BE NEAR...
KROTZ SPRINGS BY 410 PM CDT...
6 MILES SOUTH OF MELVILLE BY 415 PM CDT...
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
DAMAGE...POSSIBLY FROM A TORNADO...HAS BEEN REPORTED FROM THIS STORM
IN NUBA...OR ABOUT MIDWAY BETWEEN WASHINGTON AND OPELOUSAS.
LAT...LON 3050 9174 3049 9191 3066 9194 3070 9173
3068 9173 3067 9173 3056 9175 3053 9173
3051 9173
TIME...MOT...LOC 2104Z 262DEG 31KT 3059 9182
$$
13000
WWUS54 KLCH 112117
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
415 PM CDT FRI APR 11 2008
LAC097-112125-
/O.EXP.KLCH.TO.W.0012.000000T0000Z-080411T2115Z/
ST. LANDRY LA-
415 PM CDT FRI APR 11 2008
...THE TORNADO WARNING FOR EAST CENTRAL ST. LANDRY PARISH EXPIRES AT
415 PM CDT...
THE THUNDERSTORM THAT PROMPTED THE WARNING IS EXITING THE PARISH TO
THE EAST BETWEEN KROTZ SPRINGS AND MELVILLE...AND NO LONGER POSES A
SEVERE WEATHER OR TORNADO THREAT TO ST. LANDRY PARISH.
LAT...LON 3050 9174 3049 9191 3066 9194 3070 9173
3068 9173 3067 9173 3056 9175 3053 9173
3051 9173
TIME...MOT...LOC 2105Z 266DEG 26KT 3061 9182
$$
13What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Apr 11, 10:50 AM CDT, 4 hours 55 minutes earlier.
Area forecast discussion, Apr 11, 10:50 AM CDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1050 AM CDT FRI APR 11 2008
.UPDATE...
LATEST SFC ANALYSIS SHOWS COLD FRONT EXTENDING FM NE LA TO NEAR
FORT POLK AND SW TOWARD GALVESTON BAY. RADAR SHOWS A THIN BAND OF
SHOWERS MARKING THE FRONTAL BOUNDARY...WHICH WILL PROGRESS
EASTWARD TODAY REACHING S CENTRAL LA BY LATE THIS AFTERNOON.
HAVE LOWERED POPS A BIT OVER WRN ZONES THIS MORNING AS SHOWER
ACTIVITY REMAINS GENERALLY NORTH OF I-10 AND WILL BE REACHING WRN
LA WITHIN THE NEXT HOUR OR SO.
REMAINDER OF FCST LOOKS GOOD WITH DRY...PLEASANT AND SEASONABLE
CONDITIONS EXPECTED FOR THE NEXT SEVERAL DAYS. UPDATED GRIDS AND
ZONES HAVE BEEN SENT. 24
&&
.PREV DISCUSSION... /ISSUED 327 AM CDT FRI APR 11 2008/
DISCUSSION...AGAIN SEEING A RATHER BREEZY NIGHT ACROSS THE
FORECAST AREA...BUT LESS WINDY THAN LAST NIGHT. SOUTHERLIES
CONTINUE TO USHER IN SOME VERY MILD DEEP GULF WARMTH WITH LOWS
CURRENTLY RUNNING IN THE MID 70S...OUR NORMAL HIGH TEMPERATURE FOR
MID APRIL. CHANGES ON THE WAY.
WELL DEFINED COLD FRONT PER REGIONAL RADAR MOSAIC BISECTS ARKANSAS
NORTHEAST TO SOUTHWEST...THEN EXTENDS SOUTHWEST INTO DEEP SOUTH
TEXAS. RADAR SHOWING NARROW BAND OF MAINLY SHOWERS ALONG BOUNDARY
AND LOW LEVEL CONVERGENCE. FRONT EXTENDS FROM VIGOROUS LOW NOW
ADVANCING INTO IOWA.
FRONT TO MOVE ACROSS THE FORECAST AREA TODAY CARRYING WITH IT A FEW
SHOWERS AND THUNDERSTORMS. BOUNDARY SLIDES SOUTHEAST OF THE AREA
OVERNIGHT WITH RAINS ENDING.
WEEKEND SETTING UP TO BE A BEAUTY AS HIGH PRESSURE BECOMES
REESTABLISHED WITH A VERY DRY NORTHERLY FLOW AT THE SURFACE.
TEMPERATURES LOOKING TO BE MORE SEASONABLE. WILL SEE A SECONDARY
SURGE OF DRIER AND COOLER AIR LATE IN THE WEEKEND AS MEAN MID/UPPER
LEVEL TROF AXIS SLIDES EAST OF THE AREA BRINGING A PREDOMINANT
NORTHWEST FLOW THROUGH THE COLUMN. THUS COOLING TREND CONTINUES
INTO THE FIRST FEW DAYS OF THE WORKWEEK. RETURN FLOW NOT SETTING
UP UNTIL THURSDAY.
AVIATION...A COLD FRONT WILL ADVANCE ACROSS THE REGION TODAY
BRINGING WITH IT A FEW SHOWERS AND THUNDERSTORMS. AHEAD OF THE
FRONT STRATOCU WILL PERSIST GENERALLY IN THE MVFR CATEGORY. RAPID
CLEARING WILL OCCUR WITH PASSAGE OF THE FRONT.
MARINE...A COLD FRONT WITH A FEW SHOWERS AND THUNDERSTORMS
POSSIBLE WILL ADVANCE ACROSS THE NORTHWEST GULF THIS AFTERNOON AND
EVENING. A STRONG OFFSHORE FLOW WILL DEVELOP IN ITS WAKE. A
SECONDARY SURGE OF COLD AND DRY AIR SUNDAY WILL MAINTAIN A STRONG
OFFSHORE FLOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 82 54 75 47 / 20 10 0 0
KBPT 81 56 76 46 / 20 10 0 0
KAEX 78 52 72 42 / 30 10 0 0
KLFT 83 57 73 47 / 50 50 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 10 PM FRIDAY TO 1 PM SATURDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH
ISLAND, TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL
CITY TO CAMERON, LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...AND WATERS FROM
LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
FROM 20 NM TO 60 NM.
&&Hazardous weather outlook, Apr 11, 5:07 AM CDT, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 507 AM CDT FRI APR 11 2008 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-121015- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 507 AM CDT FRI APR 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WITH SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE REGION TODAY. A FEW STORMS MAY REACH SEVERE LIMITS PARTICULARLY OVER THE ACADIANA AREA. THE STORM PREDICTION CENTER HAS PLACED ACADIANA IN THE SLIGHT RISK CATEGORY WHICH THEN EXTENDS FURTHER EAST. RIVER FLOODING CONTINUES ALONG THE SABINE AS A RESULT OF RELEASES FROM THE TOLEDO DAM RESERVOIR. IMPACTED AREAS INCLUDE DEWEYVILLE AND BON WEIR. A SMALL CRAFT ADVISORY WILL BE IN EFFECT TONIGHT AND SATURDAY MORNING AS A STRONG OFFSHORE FLOW DEVELOPS IN THE WAKE OF A COLD FRONT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HIGH PRESSURE IS EXPECTED TO DOMINATE DURING THIS TIME-FRAME. NO SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 3:22 PM CDT | Severe Thunderstorm Warning | LCH | Acadia, Evangeline, Saint Landry | 23 min |
Nearby
Tornado Warnings in Louisiana, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.